# SDR FQAR20161109049

- Difficulty date: November 9, 2016
- Submitted: November 10, 2016
- Operation: General aviation
- Aircraft: N428PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843476
- Aircraft time: 16,935 hours
- Engine: Lyc O360A4M
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: AV105193
- Part serial: AV1614537
- Condition: Malfunctioned
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: D

## Discrepancy

THE PILOTS PERFORMED A SATISFACTORY PRE TAKEOFF ENGINE RUN AND WERE AWAITING TAKEOFF CLEARANCE WHEN THE ENGINE DROPPED FROM 1400 RPM TO 200 RPM SEVERAL TIMES. AS THEY ATTEMPTED TO RETURN TO THE APRON, THE ENGINE AGAIN DROPPED TO 200 RPM REPEATEDLY. MAINTENANCE DUPLICATED THE ISSUE AND DETERMINED THE CARBURETOR WAS SUFFERING FROM AN UNKNOWN INTERNAL FAILURE AND WAS REPLACED. THE CARB HAD BEEN INSTALLED ON THE AIRCRAFT FOR 4 MONTHS.
